Alert archive / California / Gale Warnings in 2019
Gale Warning 16, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Apr 19, 2019, 2:44 AM PDT. It took effect at Apr 20, 2019, 8:00 AM PDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2019, 2:44 AM PDT (09:44 UTC)
- In effect from
- Apr 20, 2019, 8:00 AM PDT
- Expired
- Apr 21, 2019, 5:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
571 WHUS76 KEKA 190944 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 244 AM PDT Fri Apr 19 2019 PZZ475-191745- /O.EXT.KEKA.SC.Y.0048.190419T1800Z-190420T1500Z/ /O.UPG.KEKA.GL.A.0013.190420T1500Z-190421T1200Z/ /O.NEW.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 244 AM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 8 AM Saturday to 5 AM PDT Sunday. The Gale Watch is no longer in effect. * WINDS...N 15 kts with gusts around 25 kts Friday night, increasing to 25 kts with possible gusts to 35 kts Saturday into Saturday night. * WAVES/SEAS...N 5 to 7 ft around 6 seconds, building to around 10 to 11 feet at 9 seconds Saturday. NW swell around 5 ft at 12 seconds through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-191745- /O.EXT.KEKA.SC.Y.0048.190420T0000Z-190420T1500Z/ /O.UPG.KEKA.GL.A.0013.190420T1500Z-190421T1200Z/ /O.NEW.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 244 AM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 8 AM Saturday to 5 AM PDT Sunday. The Gale Watch is no longer in effect. * WINDS...N 15 kts with gusts around 25 kts Friday night, increasing to 25 kts with possible gusts to 35 kts Saturday into Saturday night. * WAVES/SEAS...N 4 to 6 ft around 6 seconds, building to around 10 to 11 feet at 9 seconds Saturday. NW swell around 5 ft at 12 seconds through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
747 WHUS76 KEKA 191514 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 814 AM PDT Fri Apr 19 2019 PZZ450-455-192315- /O.EXB.KEKA.SC.Y.0048.190420T0600Z-190420T1500Z/ /O.EXB.KEKA.GL.W.0016.190420T1500Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 814 AM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SATURDAY... ...GALE WARNING IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 8 AM to 11 PM PDT Saturday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 11 PM this evening to 8 AM PDT Saturday. * WINDS...Northwest 15 kt with gusts to 25 kt tonight, increasing to 20 to 25 kt with gusts to 35 kt during Saturday. * WAVES/SEAS...North 4 to 6 ft at 6 seconds, building to 9 to 11 feet at 9 seconds Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-192315- /O.CON.KEKA.SC.Y.0048.190419T1800Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 814 AM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... * WINDS...Northwest 15 to 20 kt with gusts to 30 kt today increasing to 25 kt with gusts to 35 kt Saturday. * WAVES/SEAS...Northwest 7 feet at 7 seconds building to 11 feet at 9 seconds during Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-192315- /O.CON.KEKA.SC.Y.0048.190420T0000Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 814 AM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... * WINDS...North 15 kt with gusts to 25 kt today increasing to 25 to 30 kt with gusts to 40 kt during Saturday. * WAVES/SEAS...North 5 feet at 5 seconds building to 11 feet at 9 seconds during Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
183 WHUS76 KEKA 192142 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 242 PM PDT Fri Apr 19 2019 PZZ475-200545- /O.CON.KEKA.SC.Y.0048.000000T0000Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 242 PM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... * WINDS...Northwest 15 to 25 kt with gusts to 30 kt tonight increasing to to 25 to 30 kt with gusts to 40 kt Saturday and Saturday night. * WAVES/SEAS...Northwest 7 feet at 7 seconds building to 11 feet at 9 seconds during Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-200545- /O.EXT.KEKA.SC.Y.0048.190420T0300Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 242 PM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... * WINDS...North 15 to 25 kt with gusts to 30 kt tonight increasing to 25 to 30 kt with gusts to 40 kt during Saturday and Saturday night. * WAVES/SEAS...North 7 feet at 7 seconds building to 10 feet at 9 seconds during Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-200545- /O.CON.KEKA.SC.Y.0048.190420T0600Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 242 PM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WINDS...Northwest 15 kt with gusts to 25 kt tonight, increasing to 20 to 25 kt with gusts to 35 kt during Saturday. * WAVES/SEAS...North 7 feet at 7 seconds, building to 9 feet at 9 seconds during Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
604 WHUS76 KEKA 200316 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 816 PM PDT Fri Apr 19 2019 PZZ470-475-201130- /O.CON.KEKA.SC.Y.0048.000000T0000Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 816 PM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... * WINDS...North 15 to 25 kt with gusts to 30 kt tonight increasing to 25 to 30 kt with gusts to 40 kt Saturday and Saturday night. * WAVES/SEAS...North 7 feet at 7 seconds building to 10 feet at 9 seconds Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-201130- /O.CON.KEKA.SC.Y.0048.190420T0600Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 816 PM PDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WINDS...Northwest 15 kt with gusts to 25 kt tonight, increasing to 20 to 25 kt with gusts to 35 kt Saturday. * WAVES/SEAS...North 7 feet at 7 seconds, building to 9 feet at 9 seconds Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
018 WHUS76 KEKA 201005 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 305 AM PDT Sat Apr 20 2019 PZZ450-455-201815- /O.CON.KEKA.SC.Y.0048.000000T0000Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 305 AM PDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS...North to northwest 20 to 30 knots, with gusts up to 40 knots through tonight. * WAVES/SEAS...North to Northwest 6 to 7 feet at 6 to 8 seconds building to 8 to 10 feet at 8 to 9 seconds by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-201815- /O.CON.KEKA.SC.Y.0048.000000T0000Z-190420T1500Z/ /O.CON.KEKA.GL.W.0016.190420T1500Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 305 AM PDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT SUNDAY... * WINDS...North to northwest 25 to 30 knots, with gusts up to 40 knots through tonight. * WAVES/SEAS...North to Northwest 8 feet at 8 to 9 seconds building to 9 to 11 feet at 9 seconds by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
595 WHUS76 KEKA 201531 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 831 AM PDT Sat Apr 20 2019 PZZ450-455-202345- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 831 AM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM THIS EVENING... * WINDS...N to NW 20 to 30 kt with gusts to 35 kt through tonight. * WAVES...N to NW 6 to 7 ft at 7 seconds building to 8 to 10 feet at 8 seconds by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ470-475-202345- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 831 AM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...N to NW 25 to 30 kt with gusts to 35 kt through tonight. * WAVES...N to NW 8 ft at 8 seconds building to 9 to 11 ft at 9 seconds by this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
040 WHUS76 KEKA 202159 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 259 PM PDT Sat Apr 20 2019 PZZ450-455-210600- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T0600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- 259 PM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM THIS EVENING... * WINDS...N to NW 20 to 30 kt. Gusts to 35 kt through this evening. * WAVES...NW 8 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ470-475-210600- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 259 PM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM SUNDAY... * WINDS...N 25 to 30 kt with gusts to 40 kt through tonight. * WAVES...N 9 to 12 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
180 WHUS76 KEKA 210335 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 835 PM PDT Sat Apr 20 2019 PZZ450-211145- /O.CAN.KEKA.GL.W.0016.000000T0000Z-190421T0600Z/ /O.NEW.KEKA.SC.Y.0049.190421T0335Z-190422T0000Z/ Pt St George to Cape Mendocino out 10 nm- 835 PM PDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 5 PM PDT Sunday. The Gale Warning has been cancelled. * WINDS...N to NW 20 to 30 kt. A few localized gusts to 35 kt are still possible near Point St George and Cape Mendocino. * WAVES...NW 8 to 10 ft at 9 seconds, largest and steepest between Trinidad and Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-211145- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 835 PM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...N 25 to 30 kt with gusts to 40 kt through tonight. * WAVES...N 9 to 12 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ455-210600- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T0600Z/ Cape Mendocino to Pt Arena out 10 nm- 835 PM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...N to NW 20 to 30 kt. Gusts to 35 kt through this evening. * WAVES...NW 8 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$
256 WHUS76 KEKA 210540 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1040 PM PDT Sat Apr 20 2019 PZZ455-211345- /O.CAN.KEKA.GL.W.0016.000000T0000Z-190421T0600Z/ /O.EXA.KEKA.SC.Y.0049.000000T0000Z-190422T0000Z/ Cape Mendocino to Pt Arena out 10 nm- 1040 PM PDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 5 PM PDT Sunday. The Gale Warning has been cancelled. * WINDS...N to NW 20 to 30 kt. A few localized gusts to 35 kt are still possible near Point Arena and Cape Mendocino. * WAVES...NW 8 to 10 ft at 9 seconds, largest and steepest near Cape Mendocino and Point Arena. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-475-211200- /O.CON.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1040 PM PDT Sat Apr 20 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WINDS...N 25 to 30 kt with gusts to 40 kt through tonight. * WAVES...N 9 to 12 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ450-211345- /O.CON.KEKA.SC.Y.0049.000000T0000Z-190422T0000Z/ Pt St George to Cape Mendocino out 10 nm- 1040 PM PDT Sat Apr 20 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... * WINDS...N to NW 20 to 30 kt. A few localized gusts to 35 kt are still possible near Point St George and Cape Mendocino. * WAVES...NW 8 to 10 ft at 9 seconds, largest and steepest between Trinidad and Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
886 WHUS76 KEKA 211207 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 507 AM PDT Sun Apr 21 2019 PZZ470-212015- /O.EXP.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ /O.EXB.KEKA.SC.Y.0049.000000T0000Z-190422T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 507 AM PDT Sun Apr 21 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 11 AM PDT Monday. * WINDS...N to NW 20 to 25 kt, with gusts up to 35 kt. * WAVES...NW 6 to 8 ft at 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-212015- /O.EXP.KEKA.GL.W.0016.000000T0000Z-190421T1200Z/ /O.EXB.KEKA.SC.Y.0049.000000T0000Z-190422T1800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 507 AM PDT Sun Apr 21 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT MONDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 11 AM PDT Monday. * WINDS...N to NW 20 to 25 kt, with gusts up to 35 kt. * WAVES...NW 7 to 10 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-212015- /O.EXT.KEKA.SC.Y.0049.000000T0000Z-190422T1500Z/ Pt St George to Cape Mendocino out 10 nm- 507 AM PDT Sun Apr 21 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT MONDAY... * WINDS...N to NW 15 to 25 kt. A few localized gusts to around 30 kt. * WAVES...NW 5 to 8 ft at 6 to 7 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-212015- /O.EXT.KEKA.SC.Y.0049.000000T0000Z-190422T1800Z/ Cape Mendocino to Pt Arena out 10 nm- 507 AM PDT Sun Apr 21 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WINDS...N to NW 15 to 25 kt. A few localized gusts up to 35 kt. * WAVES...NW 6 to 10 ft at 7 to 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Apr 18, 2:33 PM PDT, 12 hours 11 minutes earlier.
Area forecast discussion, Apr 18, 2:33 PM PDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
233 PM PDT Thu Apr 18 2019
.SYNOPSIS...Warmer weather is expected across the interior while
a weak trough promotes a slight chance of showers Friday through
Saturday over the eastern mountains. A dry weather and a new
warming trend will begin on Sunday...lasting through early next
week. Coastal areas will see breezy north winds during the
afternoons with a mix of low clouds and sun.
&&
.DISCUSSION...Pictures from space showing virtually cloudless
skies across NW CA this afternoon. There is a sliver of pesky
stratus and fog along the north coast but the only thing showing
up on Vis Imagery is the large amount of snow over the highest
elevations. Main weather features to deal with over the next
couple of days is enhanced cloudiness and possible drizzle tonight
and early tomorrow as the lower clouds and fog reform along the
coast tonight. This layer may get enhanced due to the presence of
an incoming short wave aloft allowing the chance of some light
drizzle to fall. The other issue is some enhanced instability
related to that upper feature which when combined with daytime
heating across the interior on Friday...cannot rule out a few
isolated lightning strikes or showers. BUFKIT soundings and
convective indices were not very impressive, however SREF (short
range ensemble forecast) calibrated probability of thunderstorms
increases to around 20% late Friday afternoon. The threat may
persist into the early morning hours of Saturday as the 500mb cold
pool drops over the area from the NW. One conflicting consideration
that may counter that heating is the large amount of snow that is
still present over those areas. Other than a slight cool down on
Saturday some very nice spring temperatures will be observed
across the interior beginning Sunday. Expect highs to reach the
80s in the interior valleys today under bright April sunshine.
Unfortunately, coastal areas will not see any warming today due to
the marine stratus. The Mendocino coast stands the best chance of
warming as that area may not be as influenced by the lingering
stratus. As for precip chances, it is not looking very promising
for any precip through mid next week. Ensemble blend indicates low
precip chances late next week, however the ridge is firmly in
place and it may end up remaining dry through the end of next
week.
&&
.AVIATION...Widespread VFR conditions are being observed across
NW CA this afternoon. Coastal areas will see a return of the low
clouds this evening and these clouds and/or fog should be a
little more stubborn tomorrow as a weak wave aloft helps support
marine layer depth. Thus expect mvfr conditions due to cig and or
vsby through mid to late morning before gradually giving way to
vfr cigs by early afternoon. Interior valley terminals will also
see another morning of low clouds and fog but like today...these
sites should be vfr by mid morning.
&&
.MARINE...Light to moderate northerlies will persist through Friday
morning, with winds expected to be a little stronger south of Cape
Mendocino. Northerlies will begin to increase Friday evening and
continue to increase to Gale Force in strength on Saturday across
the outer waters. A Gale Watch has been issued for the outer
waters to reflect this. Winds will remain elevated through early
Sunday and are forecast to weaken throughout the day on Sunday.
Steep, short- period seas will develop as a result of the
increasing northerlies. Additionally, a long-period northwest
swell has moved through the coastal waters. This swell will
persist through Friday before weakening this weekend.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Saturday morning through late Saturday night for
PZZ470-475.
Small Craft Advisory from 9 PM Friday to 8 AM PDT Saturday for
PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Apr 18, 4:57 AM PDT, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 457 AM PDT Thu Apr 18 2019 CAZ101>113-191200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 457 AM PDT Thu Apr 18 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.